Drug-induced lupus. The list of culprits grows.

Title

Drug-induced lupus. The list of culprits grows.

Creator

Rich M W

Publisher

Postgraduate medicine

Date

1996
1996-09

Description

More than 70 medications have been implicated as a cause of drug-induced lupus. The condition most commonly manifests with arthralgias and fever. The most important laboratory feature is an elevated antinuclear antibody titer, which often corresponds to the presence of antihistone antibodies. Fortunately, the course of drug-induced lupus is more benign than that of idiopathic systemic lupus erythematosus. Clinical resolution generally occurs after withdrawal of the offending agent. The patient described here exemplifies the importance of maintaining a heightened awareness of this uncommon disorder. For him, delayed diagnosis of drug-induced lupus resulted in prolonged discomfort, restriction of daily activities, and unnecessary therapeutic intervention.

Subject

Humans; Male; Aged; Quinidine/*adverse effects; Lupus Erythematosus; Systemic/*chemically induced

Rights

Article information provided for research and reference use only. All rights are retained by the journal listed under publisher and/or the creator(s).

Pages

299–302, 307–308

Issue

3

Volume

100

Citation

Rich M W, “Drug-induced lupus. The list of culprits grows.,” NEOMED Bibliography Database, accessed July 31, 2021, https://neomed.omeka.net/items/show/5164.

Social Bookmarking